Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 7, 2006, 5:33 PM EDT for Licking County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 5:33 PM EDT (21:33 UTC)
- Expired
- Apr 7, 2006, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:06 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 7, 3:06 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 306 PM EDT FRI APR 7 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SURFACE ANALYSIS SHOWS COLD FRONT ACROSS NORTHERN OHIO AND NORTHERN INDIANA. SATELLITE IMAGERY SHOWS CONVECTION DEVELOPING IN THE WARM SECTOR ALONG DEW POINT POINT BOUNDARY OVER CENTRAL INDIANA. WATER VAPOR IMAGERY SHOWS JET STREAK FROM SRN MISSOURI INTO NORTHERN INDIANA WHICH IS AIDING IN CONVECTIVE INITIATION. 18Z ILN SOUNDING SHOWING 300 J/KG ALONG WITH A CAP JUST ABOVE 800 MB. FORECAST CONCERN IS SEVERE CONVECTION THIS AFT/EVE. EXPECT GOOD THUNDERSTORM COVERAGE WITH MODERATE INSTABILITY (1500 TO 2000 J/KG BYLR) AND 0-6KM SHEAR OF 40 TO 50M/S PROGGED. THINK WIND AND HAIL WILL BE THE LARGEST THREAT AS DELTA THETA-E IS AROUND 25 AND WET BULB ZERO 6 TO 7 KFT. HOWEVER THERE IS SUFFICIENT LOW LEVEL WIND SHEAR FOR ROTATING THUNDERSTORMS. ONCE FRONT MAKES IT THROUGH LATE TONIGHT THEN WE WILL DRY FOR THE REST OF THE FORECAST. MAV TEMPS LOOK GOOD. TIPTON && .LONG TERM /MONDAY THROUGH FRIDAY/... LONG TERM PERIOD WILL BEGIN WITH HIGH PRESSURE AND DRY WEATHER ACROSS THE AREA. WEAK SHORT WAVE FORECAST TO PASS THROUGH REGION LATE TUESDAY NIGHT INTO WEDNESDAY SO WILL CARRY LOW CHANCE POPS WITH IT. OTHERWISE...HIGH PRESSURE WILL BUILD BACK IN THROUGH THE REMAINDER OF THE LONG TERM PERIOD. GIVEN GENERAL SOUTHERLY FLOW AND FAIR AMOUNT OF SUNSHINE...WILL TREND FORECAST HIGHS WARMER THAN GUIDANCE FOR MUCH OF THE PERIOD. && .AVIATION /18Z-18Z/... TAF SITES IN THE WARM SECTOR WITH SUNSHINE CAUSING TEMPS TO RISE INTO THE LOWER AND MIDDLE 70S. THIS COMBINED WITH THE ADVCTN OF LO LVL MSTR WAS RESULTING IN MUCAPES ARND 1500 J/KG OVER THE SW TAF SITES. EXPECT CONTINUED DESTABILIZATION WITH CAPES BTWN 2000- 2500 J/KG AT PEAK HEATING TIME WITH LITTLE CAP. FRONT DRAPED ACROSS NRN OH TO DROP S THRU TAF SITES THIS EVENING. EXPECT ORGANIZED DEEP CONVECTION TO DEVELOP AND AFFECT ALL TAF SITES THRU EARLY EVENING. SOME OF THESE STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. IN THE WAKE OF THE FRONT EXPECT IFR CIGS TO DEVELOP TNGT. IMPROVING CONDITIONS EXPECTED ON SATURDAY AS DRIER AIR ADVCTS INTO THE REGION. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 7, 12:43 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1243 PM EDT FRI APR 7 2006 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077>082-088-081645- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1243 PM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTH THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL CONTRIBUTE TO A MODERATELY UNSTABLE ATMOSPHERE RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING. INZ075-080-KYZ089>100-081645- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- 1243 PM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTH THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL CONTRIBUTE TO A MODERATELY UNSTABLE ATMOSPHERE RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A MODERATE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Apr 7, 12:51 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EDT FRI APR 7 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1251 PM EDT FRI APR 7 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT... SUNSHINE ALONG WITH LOW LEVEL MOISTURE WAS CAUSING THE ATMOSPHERE TO DESTABILIZE. A COLD FRONT ORIENTED ACROSS NORTHERN OHIO WILL DROP SOUTH THIS AFTERNOON AND EVENING...HELPING TO TRIGGER THUNDERSTORM DEVELOPMENT IN THE MODERATELY UNSTABLE AIRMASS. THERMAL AND WIND PROFILES ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. THEREFORE THE STORM PREDICTION CENTER HAS PLACED AREAS SOUTH OF THE OHIO RIVER IN A MODERATE RISK OF SEVERE WEATHER...WITH THE REMAINDER OF THE AREA IN A SLIGHT RISK OF SEVERE WEATHER. AR
Local storm report, Apr 7, 3:38 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL ST. LEON 39.29N 84.97W
04/07/2006 E1.75 INCH DEARBORN IN LAW ENFORCEMENT
&&
BCLocal storm report, Apr 7, 3:47 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 W BURLINGTON 39.02N 84.82W
04/07/2006 E0.75 INCH BOONE KY AMATEUR RADIO
&&
BCLocal storm report, Apr 7, 4:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BATESVILLE 39.30N 85.22W
04/07/2006 E0.25 INCH RIPLEY IN AMATEUR RADIO
0322 PM HAIL LAUREL 39.50N 85.19W
04/07/2006 E0.75 INCH FRANKLIN IN AMATEUR RADIO
0322 PM HAIL UNION CITY 40.20N 84.79W
04/07/2006 E0.25 INCH DARKE OH AMATEUR RADIO
0352 PM FUNNEL CLOUD ROSSBURG 40.28N 84.64W
04/07/2006 DARKE OH AMATEUR RADIO
0354 PM HAIL FOREST PARK 39.29N 84.53W
04/07/2006 E0.25 INCH HAMILTON OH AMATEUR RADIO
0407 PM HAIL COLDWATER 40.48N 84.63W
04/07/2006 E0.75 INCH MERCER OH AMATEUR RADIO
0411 PM HAIL MASON 39.36N 84.31W
04/07/2006 E0.25 INCH WARREN OH AMATEUR RADIO
0412 PM HAIL FAIRFIELD 39.33N 84.54W
04/07/2006 E0.25 INCH BUTLER OH AMATEUR RADIO
0349 PM HAIL ROSSBURG 40.28N 84.64W
04/07/2006 E0.88 INCH DARKE OH AMATEUR RADIO
0352 PM FUNNEL CLOUD ROCKFORD 40.69N 84.65W
04/07/2006 MERCER OH AMATEUR RADIO
0356 PM HAIL FORT RECOVERY 40.41N 84.78W
04/07/2006 E1.00 INCH MERCER OH AMATEUR RADIO
0403 PM HAIL 7 ESE GREENVILLE 40.06N 84.50W
04/07/2006 E0.25 INCH DARKE OH AMATEUR RADIO
0410 PM HAIL 5 N WILMINGTON 39.52N 83.83W
04/07/2006 E0.25 INCH CLINTON OH AMATEUR RADIO
0416 PM HAIL FORT MITCHELL 39.05N 84.56W
04/07/2006 E0.75 INCH KENTON KY TRAINED SPOTTER
0437 PM TSTM WND GST 6 N WILMINGTON 39.53N 83.83W
04/07/2006 E50 MPH CLINTON OH AMATEUR RADIO
0436 PM HAIL NEWTOWN 39.12N 84.35W
04/07/2006 E1.00 INCH HAMILTON OH AMATEUR RADIO
0442 PM HAIL 2 S BURLINGTON 39.00N 84.72W
04/07/2006 E1.00 INCH BOONE KY TRAINED SPOTTER
0443 PM HAIL BURLINGTON 39.02N 84.72W
04/07/2006 E1.75 INCH BOONE KY AMATEUR RADIO
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 42 min |
| Apr 7, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 48 min |
| Apr 7, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Apr 7, 3:52 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 23 min |
| Apr 7, 3:55 PM EDT | Tornado Warning | ILN | Butler | 18 min |
| Apr 7, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 49 min |
| Apr 7, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 45 min |
| Apr 7, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| Apr 7, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 50 min |
| Apr 7, 4:12 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 48 min |
| Apr 7, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami | 46 min |
| Apr 7, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 39 min |
| Apr 7, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 50 min |
| Apr 7, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 51 min |
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 41 min |
| Apr 7, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 50 min |
| Apr 7, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 48 min |
| Apr 7, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 40 min |
| Apr 7, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton, Warren | 39 min |
| Apr 7, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 52 min |
| Apr 7, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin | 45 min |
| Apr 7, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 43 min |
| Apr 7, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Ross | 52 min |
| Apr 7, 5:28 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 2 hr |
| Apr 7, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 42 min |
| Apr 7, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 36 min |
| Apr 7, 6:02 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 28 min |
| Apr 7, 6:28 PM EDT | Flash Flood Warning | ILN | Warren | 2 hr |
| Apr 7, 7:21 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 69 min |
| Apr 7, 3:40 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 50 min |
| Apr 7, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 42 min |
| Apr 7, 4:36 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 24 min |
| Apr 7, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 44 min |
| Apr 7, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio | 43 min |
| Apr 7, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin | 27 min |
| Apr 7, 4:01 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 44 min |
| Apr 7, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 42 min |
| Apr 7, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 34 min |
| Apr 7, 6:09 PM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 2 hr |
| Apr 7, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.